Alert archive / Florida / Small Craft Advisories in 2025

Small Craft Advisory 3, NWS Melbourne, FL

January 5, 2025

NWS Melbourne, FL issued this small craft advisory at Jan 5, 2025, 2:29 AM EST. It took effect at Jan 6, 2025, 4:00 AM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2025, 2:29 AM EST (07:29 UTC)
In effect from
Jan 6, 2025, 4:00 AM EST
Expired
Jan 8, 2025, 4:00 AM EST
In force
48 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 12:27 AM EST, 2 hours 2 minutes earlier. Its key messages:

  • Issued at 346 PM EST Sat Jan 4 2025
  • Patchy frost and wind chills in the mid/upper 30s over portions of the interior early Sunday.
  • Quick warming trend Sunday afternoon into Monday, before a strong cold front ushers in an extended period of well below normal temperatures beginning Tuesday.
  • Remaining dry through much of next week, with a low to medium potential for showers on Monday (20-30%) and next Friday (20%).
Area forecast discussion, Jan 5, 12:27 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1227 AM EST Sun Jan 5 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 346 PM EST Sat Jan 4 2025

- Patchy frost and wind chills in the mid/upper 30s over portions
  of the interior early Sunday.

- Quick warming trend Sunday afternoon into Monday, before a
  strong cold front ushers in an extended period of well below
  normal temperatures beginning Tuesday.

- Remaining dry through much of next week, with a low to medium
  potential for showers on Monday (20-30%) and next Friday (20%).

&&

.UPDATE...
Issued at 914 PM EST Sat Jan 4 2025

Models suggest winds veering onshore later in the morning than
during the afternoon forecast update. Thus, have dropped Sunday
morning low temperatures a few degrees along the coast to come
into better alignment with MOS consensus. Temperatures over the
interior remain largely unchanged. Overnight lows are forecast in
the mid 30s to around 40 west of I-95 and along the Volusia County
coast. Elsewhere, temperatures are now forecast to reach the lower
to mid-40s, with the exception of coastal Martin County, which
looks to remain around 50. Regardless, temperatures will feel like
the mid to upper 30s across most of east central Florida, due to
wind chills. However, northerly winds have diminished from
overnight last night. The chance for frost remains unchanged,
with patchy frost possible across northern Lake and western
Volusia Counties.

&&

.PREVIOUS DISCUSSION...
Issued at 346 PM EST Sat Jan 4 2025

Tonight-Sunday... Surface high pressure slides across the southeast
U.S. and offshore. A chilly night is forecast with light north-
northeast winds and clear skies. Upper 30s to low 40s are forecast
west of I-95 and along the Volusia coast while areas along the
Brevard and Treasure Coast will see lows mostly in the mid 40s. A
few normally colder locations across northern Lake and western
Volusia counties could fall into the mid 30s and patchy frost will
be possible for these locations. Winds begin to veer onshore after
day break becoming southeast into tomorrow evening. A warmer airmass
begins to build allowing afternoon highs to reach the low to mid
70s. No precip is forecast.

Monday-Tuesday Night (modified previous)... A strong cold front
crosses the Deep South Monday, pushing across the Florida peninsula
Monday night. A short warming trend continues locally into Monday
with winds veering S/SW and becoming breezy ahead of the cold front.
Winds will continue to veer to the northwest Monday night and into
Tuesday as the boundary passes, with speeds 7-12 mph through the day
Tuesday. There is low to medium (20-30 percent) chance of showers on
Monday, mainly from Titusville to Lake Kissimmee northward.
Otherwise, mostly dry conditions are expected.

Temperatures will be slightly above normal for this time of year on
Monday, with afternoon highs in the mid to upper 70s. A much drier
and colder airmass will then push across ECFL Monday night into
Tuesday behind the frontal passage. Afternoon highs will be in the
low 50s to low 60s Tuesday. Slight model disagreement continues
between the GFS/ECMWF on how cold it will get early Tuesday morning,
with the ECMWF remaining the cooler solution. Current forecast has
overnight lows on Monday falling into the 40s, with mid to upper 30s
possible north of I-4. Due to the clear to mostly clear skies and
light winds on Tuesday night, night-time cooling will be effective.
Thus, overnight lows on Tuesday will be a bit cooler than on Monday,
with lows ranging from low to mid 30s across much of the interior,
with upper 30s to low 40s along the coast.

Wednesday-Saturday (modified previous)... High pressure will then
build southward into central/southern Plains with the axis building
over the Deep South and the Florida peninsula mid to late week. A
weaker cold front will then push through east central Florida late
Wednesday night into Thursday, with another weak cold front moving
across the area Saturday. A cool, dry airmass will remain in place
through the period, providing mostly dry conditions. However, there
is a low chance (20 percent) of showers across much of the area
Friday night ahead of the approaching cold front. As of now,
conditions do not look favorable for lightning storms. Northwest
winds will prevail through midweek, generally around 5-10 mph. Winds
veer onshore Friday, becoming west to southwest Saturday afternoon.

Temperatures will be well below normal for this time of year.
Afternoon highs will be in the mid 50s to mid 60s from Wednesday
through Thursday. Warming late week with highs ranging the mid 60s
to low 70s Saturday. The deterministic NBM guidance for overnight
lows Wednesday were a little too warm once again, especially along
the coast, so decided to do a blend of NBM and NBM50 to bring in
some lower temperatures. Overnight lows will be in the low to mid
30s across much of the area, with upper 30s to low 40s along the
coast from Brevard southward Wednesday and Thursday nights. Lows
will slowly warm up Friday and Saturday, with values ranging the mid
40s to low 50s early this weekend.

&&

.MARINE...
Issued at 346 PM EST Sat Jan 4 2025

Tonight-Sunday...Seas of 6-8 ft in the Gulf Stream diminish through
the evening hours. Seas then become widely 3-5 ft into Sunday. North
winds around 10-15 kts diminish to 5-10 kts and veer onshore
Sunday. Dry through the period.

Monday-Wednesday...A cold front approaches central Florida Monday,
moving across the local waters Monday night. Poor to hazardous
boating conditions develop as southwest winds increase between 20-30
kts ahead of the front. Winds veer north behind the front
diminishing to 15-20 kts Tuesday and 10-15 kts Wednesday. Seas begin
to gradually build to 6-7 ft far offshore Monday, with 7-8 ft seas
spreading across the Gulf Stream Tuesday. Seas widely 3-5 ft
Wednesday. Isolated to scattered showers forecast Monday.

&&

.AVIATION...
(06Z TAFs)
Issued at 1225 AM EST Sun Jan 5 2025

VFR with light NNE winds veering SSE by the end of the TAF. Speeds
increase to around 7-12 kt 16z-23z, before falling below 10 kt
after 00z Mon. High clouds increase south to north, 18z onward.

&&

.FIRE WEATHER...
Issued at 346 PM EST Sat Jan 4 2025

Afternoon-Sunday... A dry airmass in place has promoted sensitive
fire weather conditions this afternoon. Lowest RH values have been
observed along and north of the I-4 corridor, falling into the low
to mid 20s. North winds have gradually diminished through the day,
now between 5-10 mph. Slightly higher winds still along the coast.
Light north-northeast winds overnight veer onshore into Sunday
allowing moisture to recover some. However, sensitive RHs remain
across the far northwest interior in the Sunday afternoon
(35-40%).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  54  76  36 /   0   0  20   0
MCO  71  54  77  42 /   0   0  20   0
MLB  71  56  78  39 /   0   0  10  10
VRB  73  57  81  42 /   0   0   0  10
LEE  71  54  75  38 /   0   0  30   0
SFB  71  54  78  40 /   0   0  20   0
ORL  72  54  77  41 /   0   0  20   0
FPR  72  55  79  43 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 1 AM EST early this morning for
     AMZ572-575.

&&

UPDATE...Leahy
AVIATION...Schaper
Hazardous weather outlook, Jan 4, 7:56 PM EST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
756 PM EST Sat Jan 4 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-050600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
756 PM EST Sat Jan 4 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.EXCESSIVE COLD IMPACT...
Another chilly night is forecast with low temperatures falling
into the low to mid 40s across much of east central Florida. A
few normally colder spots of northern Lake and western Volusia
could reach the mid to upper 30s, and patchy frost will be
possible for these locations. Minimum wind chill values are
forecast in the upper 30s to low 40s for much of the area.

.RIP CURRENT AND SURF IMPACT...
A high risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Entering the water is highly
discouraged.

.WIND AND SEA IMPACT...
Small Craft Advisories remain in effect for the offshore waters
and the nearshore waters of the Treasure Coast this evening due to
seas up to 6 to 8 feet. Conditions are forecast to improve through
the overnight hours and advisories are set to drop off across all
zones early Sunday morning. However, small craft will still need
to exercise caution over the Gulf Stream through daybreak.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Moderate to High risk of rip currents is expected to continue
into early next week.

Additional cold fronts will lead to below normal conditions again
Monday night through the middle of next week.

Boating conditions deteriorate once again late Sunday night
through early next week, as another cold front approaches and
moves through the waters.

Sensitive fire weather conditions are forecast through much of
the next week, with the exception of Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:29 AM ESTGale WatchMLB18 hr
Jan 5, 2:29 AM ESTSmall Craft AdvisoryMLB3 days
Jan 5, 2:35 PM ESTGale WarningMLB30 hr

Nearby

Small Craft Advisories in Florida, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.